Hail, Colfax
- When
- August 29, 6:18 PM MST
- Where
- Colfax County, 7 mi N of Raton
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.000, -104.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 29, 1:15 PM MST, 5 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT TUE AUG 29 2006 .DISCUSSION...THUNDERSTORMS FORMING OVER THE HIGH TERRAIN THIS AFTERNOON FUELED BY ABUNDANT LOW AND MID LEVEL MOISTURE. DEW POINTS ARE IN THE 50S AT THE SURFACE AND WAS 7C AT 700 MB THIS MORNING ON SOUNDING. THE ATMOSPHERE DRIES OUT A BIT ABOVE 600 MB KEEPING PRECIPITABLE WATER VALUES GENERALLY LESS THAN AN INCH. NEVERTHELESS...STORMS COULD STILL PRODUCE LOCALLY HEAVY RAIN...ESPECIALLY IN THE SOUTHWEST WHERE UPPER LEVEL STEERING FLOW IS THE WEAKEST. OF COURSE ANY RAIN ON SATURATED GROUND WILL PRODUCE QUICK RUNOFF AND POSSIBLE FLOODING. IN ADDITION...THE DRIER AIR ALOFT COULD ACTUALLY INCREASE POTENTIAL INSTABILITY AND FOSTER A COUPLE HAIL PRODUCING STORMS LATE THIS AFTERNOON/EARLY THIS EVENING. HIGH TERRAIN AND SOUTHWEST AREAS WILL REMAIN THE MOST FAVORED FOR THUNDERSTORMS WED AND THU AS THAT AREA REMAINS CLOSEST TO DEEPEST MOISTURE READILY EVIDENT ON WATER VAPOR IMAGERY OVER OLD MEXICO. BOTH NAM AND GFS IN AGREEMENT WITH COLD FRONT BACKING INTO THE STATE FRIDAY. THIS WILL TEMPORARILY SHIFT THE FOCUS TO THE NORTHEAST. HOWEVER...THE NORTHEAST WILL STABILIZE IN COOL AIR SATURDAY WHILE THE SOUTHWEST AGAIN BECOMES ACTIVE AS LOW LEVEL MOISTURE IS REPLENISHED. UNSETTLED WEATHER WILL CONTINUE INTO NEXT WEEK AS DISTURBANCES IN ACTIVE NORTHWEST FLOW ALOFT ACT ON RESIDUAL MOISTURE OVER NM. NO MAJOR TEMPERATURE CHANGES OTHER THAN LOWERING HIGH TEMPS IN THE NORTHEAST FRI/SAT DUE TO GOOD AGREEMENT OF FRONTAL PUSH...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 89 57 89 / 0 0 5 10 GALLUP.......................... 48 84 50 84 / 10 10 10 20 GRANTS.......................... 51 84 49 83 / 10 10 10 20 GLENWOOD........................ 61 86 57 85 / 30 30 30 30 CHAMA........................... 41 79 40 78 / 10 10 10 20 LOS ALAMOS...................... 52 81 50 83 / 10 10 10 10 RED RIVER....................... 43 72 38 74 / 10 10 10 10 TAOS............................ 46 82 46 83 / 10 10 10 10 SANTA FE........................ 51 81 51 85 / 10 10 10 10 SANTA FE AIRPORT................ 54 84 54 85 / 10 10 10 10 ESPANOLA........................ 52 88 50 87 / 10 10 10 10 ALBUQUERQUE HEIGHTS............. 63 87 62 87 / 10 10 10 10 ALBUQUERQUE VALLEY.............. 59 88 58 88 / 20 10 10 10 ALBUQUERQUE FOOTHILLS........... 60 85 58 88 / 20 10 10 10 ALBUQUERQUE WEST MESA........... 61 87 60 90 / 10 10 10 10 SOCORRO......................... 60 89 58 84 / 20 20 10 20 SANDIA PARK/CEDAR CREST......... 51 79 49 80 / 20 10 10 10 MORIARTY/ESTANCIA............... 50 85 50 84 / 20 10 10 10 CARRIZOZO....................... 57 83 57 82 / 20 20 10 20 RUIDOSO......................... 53 75 53 75 / 20 30 10 30 RATON........................... 50 83 48 85 / 10 10 5 5 LAS VEGAS....................... 50 81 51 82 / 20 10 10 10 ROY............................. 56 81 57 82 / 20 5 5 5 CLAYTON......................... 57 86 58 88 / 10 0 5 5 SANTA ROSA...................... 56 88 56 90 / 10 10 5 5 TUCUMCARI....................... 63 90 63 92 / 10 5 0 5 FORT SUMNER..................... 61 89 61 89 / 10 10 0 5 CLOVIS.......................... 61 87 62 90 / 10 5 5 5 PORTALES........................ 61 88 62 91 / 10 5 5 5 ROSWELL......................... 64 89 66 92 / 10 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 554 AM MDT TUE AUG 29 2006 NMZ001>021-026-301200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 554 AM MDT TUE AUG 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... A FEW THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING WITHIN AND EAST OF THE SOUTHWEST MOUNTAINS...AND ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FRIDAY AFTERNOON AND EVENING...THE POTENTIAL EXISTS FOR A FEW SEVERE THUNDERSTORMS TO DEVELOP ALONG AND EAST OF I-25 AND ALONG AND NORTH OF I-40. THE MAIN THREATS WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. THROUGHOUT THE WEEKEND...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING ALONG AND SOUTH OF I-40. FLOODING ALONG STREAMS WILL CONTINUE TO BE A CONCERN...INCLUDING RIO BONITO AND CARRIZO CREEK FLOWING INTO THE RIO RUIDOSO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND EVENING IN COLFAX...UNION...MORA...HARDING...SAN MIGUEL AND QUAY COUNTIES. REPORT RISING WATER LEVELS 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 528 PM MDT TUE AUG 29 2006 NMZ008-300030- WEST CENTRAL MOUNTAINS- 528 PM MDT TUE AUG 29 2006 ...THUNDERSTORM DEVELOPING IN EASTERN CIBOLA COUNTY... ISOLATED THUNDERSTORMS ARE DEVELOPING NORTH OF INTERSTATE 40 IN EASTERN CIBOLA COUNTY. THE STRONGEST STORM IS NORTH OF LAGUNA PUEBLO NEAR CEBOLLETA...AND MOVING TO THE EAST. EXPECT LOCALLY INTENSE RAINFALL UP TO AN INCH AN HOUR AS THIS STORM MOVES THROUGH PAGUATE...AND NORTHERN PORTIONS OF THE LAGUNA AND TOHAJIILEE RESERVATIONS. SMALL STREAMS...ARROYOS...AND DITCHES WILL FILL RAPIDLY. DRIVERS SHOULD EXPECT PATCHES OF DEEP WATER ON ROADS...AND BLOCKAGE OF LOW WATER CROSSINGS BY FLOWING WATER. DO NOT ATTEMPT TO CROSS FLOWING WATER. CONTINUE TO LISTEN TO NOAA WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 PM MDT TUE AUG 29 2006 NMZ005-300030- NORTHEAST HIGHLANDS- 550 PM MDT TUE AUG 29 2006 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN MORA AND NORTHERN SAN MIGUEL COUNTIES... AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES EAST OF VALMORA. MOVEMENT WAS SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHOEMAKER. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FAST FLOWS MAY DEVELOP IN ARROYOS AND DITCHES. 23
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
609 PM MDT TUE AUG 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 2 S WAGON MOUND 35.97N 104.71W
08/29/2006 E1.00 INCH MORA NM BROADCAST MEDIA
ESTIMATED HAIL 2 TO 3 INCHES DEEP COVERING INTERSTATE 25
&&
99SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 630 PM MDT TUE AUG 29 2006 NMZ007-300200- FAR NORTHEAST PLAINS- 630 PM MDT TUE AUG 29 2006 ...STRONG THUNDERSTORMS MOVING THROUGH UNION COUNTY... STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL EXTEND FROM THE COLORADO BORDER NORTH OF FOLSOM SOUTH TO DES MOINES...AND MOVING SLOWLY TO THE SOUTHEAST. NEW STORMS ARE DEVELOPING TO THE NORTH IN COLORADO...AND ARE POISED TO MOVE SOUTHEAST OVER UNION COUNTY THROUGH MID EVENING. EXPECT LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES PER HOUR WITH THESE STORMS AS THEY PASS THROUGH FOLSOM...DES MOINES...GRENVILLE...MOUNT DORA...AND NEAR CLAYTON LAKE STATE PARK. SMALL STREAMS...ARROYOS...AND DITCHES WILL FILL RAPIDLY. DRIVERS SHOULD EXPECT DEEP WATER ON ROADS...AND BLOCKAGE OF LOW WATER CROSSINGS BY FLOWING WATER. DO NOT ATTEMPT TO CROSS FLOWING WATER. CONTINUE TO LISTEN TO NOAA WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 703 PM MDT TUE AUG 29 2006 NMZ005-007-300230- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- 703 PM MDT TUE AUG 29 2006 ...STRONG THUNDERSTORMS IN UNION AND COLFAX COUNTIES... SCATTERED BUT STRONG THUNDERSTORMS WILL CONTINUE OVER NORTHEAST NEW MEXICO THROUGH MID EVENING. A STRONG THUNDERSTORM IS OVER INTERSTATE 25 NEAR THE COLORADO BORDER...WITH A SECOND STRONG THUNDERSTORM NEAR FOLSOM IN NORTHEAST UNION COUNTY. THESE STORMS ARE MOVING SLOWLY TO THE NORTHEAST. EXPECT GUSTY WINDS AND SMALL HAIL WITH THESE STORMS AS THEY PASS THROUGH SUGARITE AND RATON IN COLFAX COUNTY...AND NEAR DES MOINES AND GRENVILLE IN UNION COUNTY. EXPECT INTENSE RAINFALL OF 1 TO 2 INCHES PER HOUR...AND LOCALLY UP TO 3 INCHES PER HOUR. SMALL STREAMS...ARROYOS...AND DITCHES WILL FILL RAPIDLY. DRIVERS SHOULD EXPECT DEEP WATER ON ROADS...AND BLOCKAGE OF LOW WATER CROSSINGS BY FLOWING WATER. DO NOT ATTEMPT TO CROSS FLOWING WATER. CONTINUE TO LISTEN TO NOAA WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS. SHY
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 705 PM MDT TUE AUG 29 2006 CORRECTED TYPOS IN FIRST PARAGRAPH NMZ005-007-300230- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- 705 PM MDT TUE AUG 29 2006 ...STRONG THUNDERSTORMS IN UNION AND COLFAX COUNTIES... SCATTERED BUT STRONG THUNDERSTORMS WILL CONTINUE OVER NORTHEAST NEW MEXICO THROUGH MID EVENING. A STRONG THUNDERSTORM IS OVER INTERSTATE 25 NEAR THE COLORADO BORDER...WITH A SECOND STRONG THUNDERSTORM NEAR FOLSOM IN NORTHWEST UNION COUNTY. THESE STORMS ARE MOVING SLOWLY TO THE SOUTHEAST. EXPECT GUSTY WINDS AND SMALL HAIL WITH THESE STORMS AS THEY PASS THROUGH SUGARITE AND RATON IN COLFAX COUNTY...AND NEAR DES MOINES AND GRENVILLE IN UNION COUNTY. EXPECT INTENSE RAINFALL OF 1 TO 2 INCHES PER HOUR...AND LOCALLY UP TO 3 INCHES PER HOUR. SMALL STREAMS...ARROYOS...AND DITCHES WILL FILL RAPIDLY. DRIVERS SHOULD EXPECT DEEP WATER ON ROADS...AND BLOCKAGE OF LOW WATER CROSSINGS BY FLOWING WATER. DO NOT ATTEMPT TO CROSS FLOWING WATER. CONTINUE TO LISTEN TO NOAA WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS. SHY
The Pueblo radar (KPUX), 164 km away, was scanning. The volume nearest the first event began at 01:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529863.